PDA

View Full Version : plaquenil and period problems



zoe
06-24-2007, 02:03 PM
I started plaquenil 4+ weeks ago and had very heavy mid-cycle staining and am having my period almost two weeks late. I am usually regular and I am sure I am not pregnant! Has anyone else had issues like this? I did not see it listed as a side effect in any of the literature. Thank you!

Saysusie
06-25-2007, 08:47 AM
Lupus has been known to affect a woman's menstrual cycle and many women believe that their symptoms worsen or that they flare during their menstrual cycle. Researchers are just beginning to have additional information about the role of hormones in lupus. Many Lupus patients have menstrual irregularities. Most of them occur when the patient is having a lupus flare or in the setting of medication treatment for lupus. In terms of the role birth control pills play in lupus flares, this is currently under investigation in a nationwide trial on how lupus symptoms change when patients are taking birth control pills or hormone replacement therapy [HRT] after or during menopause. There is also a condition called premature ovarian failure when the menstrual cycle ceases much earlier than for normal menopause. Although it has not been proved, many physicians feel some lupus patients may be at risk for premature ovarian failure, but the reasons for this are not now known.

I have not heard anything about plaquenil affecting the menstrual cycle. Perhaps someone else has or has had the same effect and will respond to your question.

Peace and Blessings
Saysusie

zoe
06-25-2007, 10:48 AM
Thank you for the insightful response. I have always flared with my menstrual cycle - but have never been irregular. I will see if things change over the next few months.

Pretti in Pink
06-25-2007, 07:40 PM
I have been on plaquenil for about a month now as well and I am experiencing some of those symptoms but about two weeks ago I got an IUD as well so I really don't know what to attribute it to.

Jaggy
06-26-2007, 06:22 AM
I've was on plaq for 8 weeks (I just stopped it due to severe side effects) and my last 3 periods were a nightmare.
I never got period cramps, but since being on plaq, I was bent over with the worst period cramps of my life.

Jen

debcloninger
10-05-2011, 09:35 AM
I have been on plaq for about six weeks and the last two days have been a nightmare. I NEVER have cramps. I started spotting a period two days ago, very little bleeding but the cramps are out of control. I too have been bent over and in so much pain that I have felt like throwing up. I have taken OTC pampren and it helps but I am worried that this med may be doing more damage than it is worth. They have not "officially" diagnosed me with Lupus as the ANA test came back negative. They think because of the prednisone I was taking.
Deb

running girl
10-05-2011, 02:51 PM
I'm having awful girly trouble. Though I have always had bad cramping with my periods, I have always been regular. Like clockwork! BUT... the last three or four months I've been spotting in between and my periods are really off. I've been getting them much more frequently, some super heavy, others super light.

I assumed it had something to due with the lupus but hadn't thought about the plaquenil. I've been on it for 10 weeks now.

ksup
10-26-2011, 12:07 PM
I've been on plaquenil for a about 2 weeks now and my period was on time but really light. Then came back 3 weeks later, heavy. Not sure if it's the plaquenil but the timing is a coincidence.

Nat
10-27-2011, 06:03 AM
I had the same issues. have always been regular even since stopping the pill (due to dvt and PE) but when i started on all the lupus meds last year it threw me out. I freaked out big time just after starting it because i was 2 weeks late. talk about anxiety attack. but it came and my doc said that amongst all the medication i take in combination with lupus, it can throw your cycle out a bit. but ive been on plaq for over a year now and im regular again and have been for a while. the only thing i notice is that i get bad cramps!